Hail, Trimble
- When
- July 26, 3:01 PM EST
- Where
- Trimble County, 3.46 mi S of Abbott
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.520, -85.320
An upper level system set off an isolated, hail-producing, severe thunderstorm over north central Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
An upper level system set off an isolated, hail-producing, severe thunderstorm over north central Kentucky.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 26, 2:30 PM EST, 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT THU JUL 26 2007 .SHORT TERM (TONIGHT THROUGH SATURDAY)... ENERGY DROPPING INTO THE BASE OF THE UPPER LEVEL TROUGH HAS PRODUCED CONVECTION ACROSS THE EXTREME NORTHERN PORTION OF THE FORECAST AREA LATE THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE THROUGH THE EVENING BUT SHOULD DISSIPATE AS WE LOOSE THE HEATING. SO FOR THE OVERNIGHT WE WILL GRADUALLY REDUCE POPS ACROSS THE NORTHEAST INTO THE LOW CHANCE CATEGORY WITH NO PRECIPITATION EXPECTED OVER THE SOUTHWEST. THE UPPER LEVEL LOW SPINNING OVER LAKE MICHIGAN THIS AFTERNOON WILL OPEN UP IN RESPONSE THE TROUGH MOVING ACROSS SOUTH CENTRAL CANADA. AS THIS SYSTEM CONTINUES TO MOVE EAST INTO NEW ENGLAND AN ASSOCIATED SURFACE COLD FRONT WILL DROP SOUTHEAST FROM THE NORTHERN PLAINS INTO THE UPPER MISSISSIPPI VALLEY AND THEN INTO THE LOWER OHIO VALLEY. PRECIPITATION WITH THIS SYSTEM WILL DEVELOP LATE FRIDAY AND GRADUALLY END FROM THE NORTHWEST SATURDAY. SPC HAS HIGHLIGHTED THE AREA FOR A SLIGHT RISK FRIDAY WITH INCREASE LOW LEVEL MOISTURE AND MODERATE MID LEVEL LAPSE RATES. WITH ENOUGH SUNSHINE TEMPERATURES FRIDAY SHOULD RISE INTO THE UPPER 80S TO AROUND 90 DEGREES. --JA .LONG TERM...(FRI NIGHT THRU FRI) WELL...PATTERN CHANGES WITH COLD FRONT BRINGING A RESPITE TO OUR PATTERN. THIS WILL BE SHORT LIVED WITH THE DOG DAYS OF SUMMER NEXT WEEK WITH HIGHS AROUND 90 AND LOWS AROUND 70 WITH ONLY ISOLATED STORMS AT BEST. .(FRI NIGHT AND SAT) COLD FRONT SWEEPING DOWN FAIRLY CONSISTENT IN THE MODELS...AND WITH PLENTY OF LIFT WORKING WITH MOISTURE AND INSTABILITY...SEE NO REASON NOT TO BUMP UP THE POPS TO THE LIKELY RANGE FROM 00Z-06Z WITH TRANSITIONS FROM NW TO SE AS IT PUSHES THROUGH. FRONT WILL SLOWLY PUSH OUT OF THE SRN TIER OF COUNTIES SO KEEP CHC POPS FOR BWG AND GLW. WENT WITH THE HPC QPF AND FEEL CONFIDENT SOME AREAS LIKELY NORTH OF I 64...ESPECIALLY WITH PWS AROUND 2 INCHES. SPC HAS THE CWA IN A DAY2 SLIGHT RISK...ESPECIALLY ERN 1/2...WITH DAMAGING WIND AND HAIL THE MAIN THREAT. HOWEVER...I BELIEVE THE MAIN THREAT WILL BE WIND...HEAVY RAIN AND LIGHTNING. WBZ IS 15K FRI NIGHT AT 00Z SO FEEL THAT IS NOT AS LIKELY AS THE WIND. .(SAT NIGHT THRU MON) HIGH PRESSURE IN THE WAKE OF THE FRONT WILL KEEP THE REGION DRY...AND LESS HUMID. WENT SLIGHTLY COOLER THAN MOS FOR THE PERIOD ESPECIALLY LOWS SUN AND MON AM...PLACES LIKE MARROWBONE SHOULD DROP INTO THE LOW 60S. COOLEST DAY TIME HIGHS WILL BE OVER NERN COUNTIES. .(MON NIGHT THRU FRI) NO MAJOR MODEL DIFFERENCES...WITH STRONG H5 RIDGE OVER THE US AND CANADIAN ROCKIES THROUGH THE GREAT PLAINS AND INTO LAKE SUPERIOR. ...WHILE H5 TROF OVER THE ATLANTIC STATES. THIS SHOULD KEEP HOTTEST TEMPS WELL WEST OF KY/IN SIMILAR TO THIS PAST WEEK. OVERALL...FOLLOWED HPC GUIDANCE THROUGH DAYS 5 THRU 7...AND KEPT THE CWA DRY. LATER FORECASTS CAN TRY TO BETTER PINPOINT POSSIBLE ISOLATED AREAS OF CONVECTION. JDG && .AVIATION (18Z TAFS)... UPPER LOW REMAINS CENTERED OVER LAKE MICHIGAN THIS AFTERNOON WITH ONLY ISOLATED THUNDERSTORMS NOTED ACROSS CENTRAL AND SOUTHERN INDIANA AND OHIO. FOR THIS REASON I WILL TAKE THE MENTION OF TSTMS OUT OF THE SDF TAF AND KEEP SDF AND BWG DRY THROUGH 18Z FRIDAY. I WILL MENTION VICINITY THUNDER OVER LEX THIS AFTERNOON AND EVENING. BWG AND LEX MAY SEE A FEW HOURS OF MVFR VSBYS AFTER 08Z FRIDAY. --JA && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT THU JUL 26 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 400 PM EDT (300 PM CDT) THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS THE EASTERN PORTION OF SOUTH CENTRAL INDIANA AND THE NORTHERN PORTION OF THE BLUEGRASS REGION OF CENTRAL KENTUCKY THIS EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING SOME SMALL HAIL... GUSTY WINDS... FREQUENT CLOUD TO GROUND LIGHTNING AND A PERIOD OF VERY HEAVY RAIN AS THE STORMS WILL BE SLOW TO MOVE. SOME ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PORTION OF THE OUTLOOK AREA... GENERALLY EAST OF INTERSTATE 65 WITH THE MAIN THREAT BEING SMALL HAIL.. AND A BRIEF PERIOD OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY. AS A FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST FRIDAY... THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OUTLOOK AREA. AT THIS TIME...THE BEST CHANCE OF THUNDERSTORMS WILL BE FRIDAY AFTERNOON AND FRIDAY NIGHT. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. IN ADDITION...HEAVY RAINS AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE REQUESTED TO REPORT HEAVY RAIN AND HAIL LATE THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY. JA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
231 PM EDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL CHELSEA 38.65N 85.53W
07/26/2007 M1.25 INCH JEFFERSON IN TRAINED SPOTTER
&&
CMCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 233 PM EDT THU JUL 26 2007 KYZ042-043-261900- BOURBON-NICHOLAS- 233 PM EDT THU JUL 26 2007 ...ISOLATED STRONG STORMS AFFECTING BOURBON AND NICHOLAS COUNTIES... AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 6 MILES NORTH OF CARLISLE...AND ONE JUST SOUTHEAST OF PARIS...ALL MOVING EAST AT 10 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 247 PM EDT THU JUL 26 2007 INZ079-KYZ032-261915- JEFFERSON-TRIMBLE- 247 PM EDT THU JUL 26 2007 ...STRONG THUNDERSTORMS AFFECTING SOUTHERN JEFFERSON COUNTY IN INDIANA AND NORTHERN TRIMBLE COUNTY IN KENTUCKY... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MADISON TO 12 MILES WEST OF BEDFORD...MOVING SOUTHEAST AT 10 MPH. CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR MILTON BY 300 PM EDT. NEAR PAYNESVILLE BY 305 PM EDT. 5 MILES WEST OF BROOKSBURG BY 315 PM EDT. IF ON OR NEAR THE OHIO RIVER...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM. TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. AREA RAIN GAGES HAVE REPORTED UP TO THREE QUARTERS OF AN INCH OF RAINFALL HAS FALLEN ALREADY. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 325 PM EDT THU JUL 26 2007 KYZ036-037-262000- HARRISON-SCOTT- 325 PM EDT THU JUL 26 2007 ...STRONG STORMS TO MOVE OUT OF SCOTT COUNTY AND INTO HARRISON COUNTY... AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES WEST OF CYNTHIANA...OR 14 MILES SOUTH OF WILLIAMSTOWN...AND MOVING EAST AT 15 MPH. CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... 5 MILES NORTH OF CONNERSVILLE BY 335 PM EDT. NEAR BRECKINRIDGE BY 345 PM EDT. NEAR KELAT BY 355 PM EDT. NEAR ODDVILLE BY 400 PM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JSD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 347 PM EDT THU JUL 26 2007 KYZ032-262030- TRIMBLE- 347 PM EDT THU JUL 26 2007 ...STRONG THUNDERSTORMS MOVING SOUTHEAST INTO TRIMBLE...NORTHEASTERN OLDHAM...AND HENRY COUNTIES... AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BEDFORD...OR 15 MILES SOUTHWEST OF CARROLLTON...AND MOVING SOUTHEAST AT 10 MPH. CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 50 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JSD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 358 PM EDT THU JUL 26 2007 KYZ037-042-043-262045- BOURBON-HARRISON-NICHOLAS- 358 PM EDT THU JUL 26 2007 ...STRONG THUNDERSTORMS AFFECTING THE NORTHERN BLUEGRASS REGION... AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER NORTHERN HARRISON COUNTY KENTUCKY AND ONE NEAR THE BOURBON AND NICHOLAS COUNTY BORDER. THESE STORMS WERE SLOWLY MOVING TO THE EAST. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED WITH THESE STORMS. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STRONG STORMS. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AL
The Louisville radar (KLVX), 81 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49031.